Alert archive / Montana / Wind Advisories in 2014
Wind Advisory 21, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Oct 15, 2014, 10:02 AM MDT for 4 counties in Montana. It took effect at Oct 15, 2014, 3:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2014, 10:02 AM MDT (16:02 UTC)
- In effect from
- Oct 15, 2014, 3:00 PM MDT
- Expired
- Oct 15, 2014, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 4.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2768 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037 WWUS75 KMSO 151602 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1002 AM MDT WED OCT 15 2014 MTZ007-160300- /O.NEW.KMSO.WI.Y.0021.141015T2100Z-141016T0300Z/ BUTTE/BLACKFOOT REGION- 1002 AM MDT WED OCT 15 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING: A COLD FRONT PASSAGE WEDNESDAY AFTERNOON WILL CAUSE WINDS TO INCREASE ACROSS THE REGION. WINDS WILL LIKELY REMAIN GUSTY INTO THE EVENING HOURS. SHOWERS AND ISOLATED THUNDERSTORMS EMBEDDED WITH THE FRONT MAY MIX DOWN STRONGER WINDS FROM ALOFT. STRONG WINDS MAY AFFECT HIGH-PROFILE VEHICLES AND LOOSE OBJECTS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DVC
1 follow-up statement
944 WWUS75 KMSO 160259 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 859 PM MDT WED OCT 15 2014 MTZ007-160400- /O.EXP.KMSO.WI.Y.0021.000000T0000Z-141016T0300Z/ BUTTE/BLACKFOOT REGION- 859 PM MDT WED OCT 15 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 15, 8:17 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 15, 8:17 AM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Missoula MT 817 AM MDT WED OCT 15 2014 .DISCUSSION...A cold front that's been knocking on the door will finally move through the Northern Rockies today. A few main impacts from this weather disturbance: 1. WIDESPREAD RAIN DEVELOPING - First in Central Idaho and Northwest Montana then the remainder of West Central Montana and East Central Idaho. The biggest rainfall amounts will occur in the mountains of Central Idaho and Northwest Montana where up to a half inch of rain is expected. Valley locations in West Central Montana can expect around .20" or less. A few claps of thunder are possible as this front passes. The Spokane radar is showing a few lightning strikes this morning. 2. WINDY THIS AFTERNOON and EARLY THIS EVENING. The cold front is expected to barrel through the region anywhere from mid to late afternoon. Just ahead, along and behind the front pressure gradients will tighten up pretty good resulting in a windy afternoon and evening. Expect widespread gusts of 15-25 mph as the front passes. Some local areas, such as Hamilton, the I-90 corridor from Drummond to Deerlodge and Anaconda may receive a few gusts of 30-40 mph for a few hours. 3. COOLER TEMPERATURES today. Expect temperatures to cool 10-15 degrees during the course of the day. However it may feel considerably cooler Thursday. Later this evening the brunt of the front will exit the region. Showers will linger through midnight and eventually end by Thursday morning as another high pressure ridge begins to build over the region. Somewhat warmer and mainly dry conditions will persist through Sunday or Monday. Normal highs this time of year are in the mid and upper 50s. Expect temperatures to be around 10 to even 15 degrees warmer Sunday and Monday. && .AVIATION...A cold front approaching from the west will sweep through today bringing gusty westerly winds, precipitation, and lowering ceilings to area terminals. Winds of 15 to 20kt, with gusts to 30kt for KBTM and KSMN, are expected to begin between 15/1800 and 15/2100. Precipitation will accompany these winds, with KGPI and KMSO having the best chance for numerous rain showers. The strongest storms may have lightning, but strikes will be isolated. Ceilings are expected to drop to near 4000ft AGL with the front. Winds will decrease slightly by late evening, after 16/0300, but remain in the 10 to 15kt range. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:48 PM MDT | Special Weather Statement | MSO | Silver Bow | 42 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.